MAUDE Adverse Event Report: WRIGHTS LANE: SYNTHES USA PRODUCTS LLC 9MM TI CANN TIBIAL NAIL-EX W/PROX BEND 330MM-STERILE; NAIL, FIXATION, BONE

WRIGHTS LANE: SYNTHES USA PRODUCTS LLC 9MM TI CANN TIBIAL NAIL-EX W/PROX BEND 330MM-STERILE; NAIL, FIXATION, BONE
Model Number 04.034.346S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Nonunion/Delayed-union Bone Fracture (2369)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient with a right tibia shaft non-union, four broken titanium locking screws and a possible infection underwent a tibia nail- expert hardware removal was performed on (b)(6) 2018.The surgeon opened the non-union site, retrieved culture samples and removed non-union bone.All screws and broken pieces were removed (distal broken x 4, proximal intact x 2).An expert tibia nail (9mm x 360mm) was removed.A new expert nail was implanted (10mm x 360mm) with three distal screws and two proximal, antibiotic cement was placed at the non-union site.The original implant date is unknown.The revision surgery was successfully completed with no surgical delays.The previously implanted hardware was removed easily.The devices are not available for investigation but photos of the screws were forwarded for investigation.This report is for one (1) 9mm tibial nail-ex.This is report 2 of 3 for complaint (b)(4).

Brand Name
9MM TI CANN TIBIAL NAIL-EX W/PROX BEND 330MM-STERILE
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE: SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7226160
Report Number2939274-2018-50427
Device Sequence Number2378370
Product Code JDS
UDI-Device Identifier10886982095107
UDI-Public(01)10886982095107(17)EXPIRATIONDATEUNKNOWN(10)LOTNUMBERUNKNOWN
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K040762
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 01/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number04.034.346S
Device Catalogue Number04.034.346S
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/10/2018
Initial Report FDA Received Date01/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;